Alert archive / Oklahoma / Excessive Heat Warnings in 2018
Excessive Heat Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this excessive heat warning at Jul 19, 2018, 1:58 PM CDT for 20 counties in Oklahoma. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2018, 1:58 PM CDT (18:58 UTC)
- Expired
- Jul 19, 2018, 8:55 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1220 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.4
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this excessive heat warning went out at Jul 19, 12:44 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 19, 12:44 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1244 PM CDT Thu Jul 19 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions are expected for the forecast period, with the
exception of any isolated showers or storms which may affect some
of the northern sites late tonight. There is a cluster of storms
across northern and central MO this afternoon, which should stay
east of the NW AR terminal sites. Another cluster of storms has
formed over north central Kansas and these could move into
southeast Kansas and southwest Missouri by late afternoon/early
evening. Confidence isn't high enough to add thunder to the TAF
forecast at this point.
&&
.PREV DISCUSSION... /Issued 1130 AM CDT Thu Jul 19 2018/
..UPDATE...
DISCUSSION...
There is quite the dewpoint gradient across Oklahoma this morning
with low to mid 50s across far southwest Oklahoma and low to mid 70s
observed across north central and northeast Oklahoma. The recent
rain will likely be a factor in the temperature forecast today
and tomorrow.
Temperatures are already in the 90s for much of eastern Oklahoma,
and the going forecast looks good as low level thermal ridge
expands. Will monitor heat index values closely this afternoon.
Excessive heat warnings look marginal for today, given the
abundant low level moisture which will tend to keep the high
temps down a couple degrees. Tomorrow, if drier air can work into
the area, and where southwest winds can increase, there will be a
better chance of seeing temperatures exceeding 105 degrees. Friday
will be the warmer of the two days, before a backdoor front comes
into northeast Oklahoma by Saturday morning, dropping temperatures
back into the mid/upper 90s.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 106 76 97 / 10 10 10 0
FSM 78 105 77 100 / 10 0 10 0
MLC 79 107 78 100 / 0 0 0 0
BVO 74 103 72 94 / 10 10 10 0
FYV 74 99 73 94 / 10 10 10 0
BYV 73 99 71 94 / 10 10 10 0
MKO 76 106 76 98 / 10 0 10 0
MIO 75 100 73 94 / 10 10 10 0
F10 78 107 77 98 / 10 0 0 0
HHW 78 106 79 104 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>076.
Heat Advisory from noon to 9 PM CDT Friday for OKZ049-053>076.
AR...Heat Advisory until 9 PM CDT this evening for ARZ001-002-010-011-
019-020-029.
Heat Advisory from noon to 9 PM CDT Friday for ARZ001-002-010-
011-019-020-029.
&&
LONG TERM....07
AVIATION.....06
CORFIDIHazardous weather outlook, Jul 19, 1:10 PM CDT, 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
110 PM CDT Thu Jul 19 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
110 PM CDT Thu Jul 19 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Limited.
AREA...Far northeast Oklahoma and northwest Arkansas.
ONSET...This evening into the overnight hours.
DANGEROUS HEAT.
RISK...Significant.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Eastern Oklahoma.
DISCUSSION...
Latest heat index values are in the 105 to 109 degree range across
eastern Oklahoma as of early afternoon. Temperatures are expected
to top out around 100 degrees in some locations by late afternoon.
Heat advisories remain in effect for today and Friday. Heat index
values near 110 to 115 are possible on Friday afternoon. Continue
to take precautions if you must be out in the heat.
Storms have formed this afternoon across northern and central
Missouri. Most of these should stay north and east of northwest
Arkansas. More storms are located in north central Kansas. This
cluster of storms may eventually affect far northeast Oklahoma,
southwest Missouri and far northwest Arkansas late tonight. Any
storms will have the potential for frequent lightning, heavy
downpours, and isolated damaging wind gusts.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY and SATURDAY...Dangerous Heat Potential.
SUNDAY through WEDNESDAY...No Hazards.
EXTENDED DISCUSSION...
A weak cold front will push through the area by Saturday bringing
somewhat cooler conditions, although heat index values will
likely still exceed 105 in some places this weekend into early
next week.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
An increase in heat related responses is possible today and
Friday. Any local plans related to heat impacts may experience
an uptick in activation levels.
weather.gov/tulsa contains additional information.
CORFIDIThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:51 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 54 min |
Nearby
Excessive Heat Warnings in Oklahoma, 2018Excessive Heat Warnings in Arkansas, 2018Every excessive heat warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.